Hail, Benton
- When
- April 24, 12:58 PM CST
- Where
- Benton County, Garfield
- Measured
- 0.88 in hail
- Reported by
- POST OFFICE
- Coordinates
- 36.450, -93.967
4 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 24, 12:45 PM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 145 PM CDT MON APR 24 2006 .MESOSCALE UPDATE... LINE SEVERE STORMS FROM SOUTHEAST OSAGE THROUGH NORTH TULSA COUNTY EAST ACROSS RODGERS COUNTY AND MAYES COUNTY TO DELAWARE COUNTY AND BENTON COUNTY. QUARTER SIZE HAIL AND 60+ WIND WITH SOME CELLS. OUTFLOW BOUNDARY FROM CENTRAL CREEK COUNTY EAST TO SOUTHERN DELAWARE COUNTY OVER INTO BENTON COUNTY. LINE OF STORMS WILL CONTINUE TO MOVE SOUTHEAST. MOST UNSTABLE AIR AXIS NEAR I-40 AT THIS TIME. NEXT TWO HOURS EXPECT OUTFLOW BOUNDARY TO FIRE ADDITIONAL SEVERE STORMS IN THE INSTABILITY AXIS. GW && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 17 LONG TERM FORECASTER ID= 7
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 102 PM CDT MON APR 24 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 102 PM CDT MON APR 24 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...LATE THIS AFTERNOON. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... ONGOING THUNDERSTORMS ARE LOCATED ALONG A BOUNDARY WHICH RUNS FROM MIAMI TO SPERRY TO STILLWATER. ENOUGH INSTABILITY AND SHEAR EXIST FOR A STRONG RISK OF SEVERE WEATHER THROUGH THE AFTERNOON HOURS NORTH OF INTERSTATE 40. LATER TODAY...THE CURRENT ACTIVITY WILL SHIFT OFF TO THE EAST. HOWEVER...THUNDERSTORMS WILL DEVELOP IN VICINITY OF A SURFACE LOW OVER WESTERN OKLAHOMA AND MOVE EAST INTO NORTHEAST OKLAHOMA. SUPERCELLS WILL BE POSSIBLE. AS THE EVENING PROGRESSES A COLD FRONT WILL MOVE SOUTHEAST INTO THE AREA FOCUSING THE THUNDERSTORMS INTO A COMPLEX WITH THE POTENTIAL FOR HAIL AND STRONG WINDS. THIS COMPLEX WILL LAST INTO THE EARLY MORNING HOURS TUESDAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS FROM TONIGHT WILL LINGER INTO TUESDAY MORNING BEFORE ENDING. HIGH PRESSURE WILL TAKE CONTROL LATER IN THE DAY AND WILL STAY OVER THE AREA WEDNESDAY AND THURSDAY. LATE THIS WEEK A COLD FRONT WILL SLOWLY ADVANCE INTO THE AREA FROM THE NORTH WHILE AN UPPER LEVEL LOW TRIES TO MOVE NORTHEAST INTO THE AREA FROM THE DESERT SOUTHWEST. THUNDERSTORM CHANCES WILL RESULT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1235 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL PAWNEE 36.34N 96.80W
04/24/2006 E0.75 INCH PAWNEE OK PUBLIC
&&
SAAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM HAIL DELAWARE 36.78N 95.64W
04/24/2006 E1.50 INCH NOWATA OK PUBLIC
&&
SAAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 5 E OCHELATA 36.60N 95.89W
04/24/2006 E0.88 INCH WASHINGTON OK PUBLIC
HAIL COVERED THE GROUND 1 EAST OF OGLESBY
1247 PM HAIL 10 E NOWATA 36.70N 95.46W
04/24/2006 E0.75 INCH NOWATA OK PUBLIC
1252 PM HAIL 9 NW WHITE OAK 36.71N 95.38W
04/24/2006 E1.00 INCH CRAIG OK PUBLIC
WINDS ESTIMATED 60 MPH
0112 PM HAIL CHELSEA 36.54N 95.43W
04/24/2006 E0.75 INCH ROGERS OK PUBLIC
&&
SAAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
131 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG PAWNEE 36.34N 96.80W
04/24/2006 PAWNEE OK LAW ENFORCEMENT
POWER POLE BLOWN DOWN AND BROKEN TREE LIMBS
0120 PM HAIL 4 ESE WESTPORT 36.20N 96.26W
04/24/2006 E0.75 INCH PAWNEE OK PUBLIC
&&
SAASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
135 PM CDT MON APR 24 2006
ARZ001-241900-
BENTON AR-
135 PM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
BENTON
AT 135 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PEA RIDGE...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HILL TOP...PEA RIDGE AND AVOCA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
146 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL BIG CABIN 36.54N 95.22W
04/24/2006 E1.00 INCH CRAIG OK AMATEUR RADIO
0137 PM HAIL 4 N SAND SPRINGS 36.20N 96.11W
04/24/2006 E1.00 INCH OSAGE OK AMATEUR RADIO
AT POGUE AIRPORT JUST IN OSAGE COUNTY
0138 PM HAIL OWASSO 36.27N 95.85W
04/24/2006 E1.75 INCH TULSA OK AMATEUR RADIO
116TH N AND GARNETT
&&
SAAThe Springfield radar (KSGF), 101 km away, was scanning. The volume nearest the first event began at 18:59 UTC.
4 hail, 2 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds estimated at 70 miles an hour blew down trees and power lines.
Thunderstorm winds estimated at 60 miles an hour blew down power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5506577, 5506578, 5506581, 5506579, 5506580, 5506582.